Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 24, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 2, 2018, 4:51 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 4:51 PM PDT (23:51 UTC)
- Expired
- Aug 2, 2018, 7:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3654 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688 WGUS55 KLKN 022351 FFWLKN NVC023-030245- /O.NEW.KLKN.FF.W.0024.180802T2351Z-180803T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 451 PM PDT THU AUG 2 2018 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... Northeastern Nye County in south central Nevada... * Until 745 PM PDT. * At 450 PM PDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. Reports from Duckwater indicate no flooding at this time, but that it has been raining hard. Be prepared to head for higher ground. Turn around. Don't drown. Most flood deaths occur because people drive right into flooded roads. * Some locations that will experience flooding include... Blue Eagle Ranch, Duckwater, Currant and Sunnyside. LAT...LON 3865 11623 3907 11574 3868 11500 3826 11500 $$ bb
1 follow-up statement
212 WGUS75 KLKN 030236 FFSLKN Flash Flood Statement National Weather Service Elko NV 736 PM PDT THU AUG 2 2018 NVC023-030245- /O.EXP.KLKN.FF.W.0024.000000T0000Z-180803T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nye NV- 736 PM PDT THU AUG 2 2018 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN NYE COUNTY WILL EXPIRE AT 745 PM PDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please avoid flooded or closed areas. Turn around. Don't drown. LAT...LON 3865 11623 3907 11574 3868 11500 3826 11500 $$ bb
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 1:39 PM PDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 2, 1:39 PM PDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Elko NV 139 PM PDT Thu Aug 2 2018 .SYNOPSIS...Hot conditions will continue through Thursday then taper off over the weekend. Monsoon moisture will trigger thunderstorms across northeast and central Nevada through Thursday night. A few lingering storms across eastern Nevada are possible on Friday. A low pressure system will dip into northern Nevada by Friday, nudging temperatures down a few degrees but create windy and dry conditions. The fire danger will still be with us. && .SHORT TERM...Tonight through Saturday night. Overall, large upper ridge axis is over Utah and will not come back during the short term. Instead, models agree well on flattening the ridge over Nevada with an oncoming short wave, along with a moderately powerful jet streak Friday and Saturday. Airmass is dry coming in, and winds especially across northern Nevada will increase through the period, creating bad fire dangers. Thunderstorms decrease overnight and into Saturday as drier air advects in, despite moderately strong jet streak over northern Nevada. Winds mix down pretty well, with wind conditions developing Friday and Saturday. Temps cool off but RH's drop. have issued RFW for northern Nevada and small portion of central Nevada Friday morning through Saturday night. .LONG TERM...Saturday night through next Thursday. Near zonal flow aloft late Saturday will back to a southwesterly direction on Sunday with gradient relaxing by early next week. Sunday could still be a bit on the breezy side during the afternoon with temperatures running several degrees cooler than what they have been, but still above normal. Extended period theme is dry with another run at 100 degree plus heat as upper high pressure system (597 dm) rebuilds and strengthens over Nevada by the middle of next week. Northern and central Nevada should be predominately storm- free Sunday through most, if not all of next week as models indicate little if any moisture of significance will be in the vicinity of the upper high center. && .AVIATION...Scattered thunderstorms are likely around KTPH and especially KELY Thursday afternoon and early evening. An isolated thunderstorm could pop up in the vicinity of KBAM this afternoon while not enough confidence to include VCTS at KEKO. KWMC will remain storm-free. Some of the storms in White Pine and northern Nye counties could produce brief heavy downpours, frequent lightning, small hail, and wind gusts up to 40 kts. Areas of smoke and widespread haze will continue to impact the region with potential for intermittent MVFR visibilities primarily at KWMC. Southwest to west winds gusts of 20 to 25 kts most TAF sites this afternoon with a little stronger winds possible Saturday afternoon/early evening. && .FIRE WEATHER...The large upper ridge that has made it so hot and dry has moved east and another small wave aloft will create dry southwest to west winds. A "cold" front will increase surface winds over the entirety of northern, central, and eastern Nevada Friday into Saturday night. Expect winds to change to westerly 15 to 25 mph in the daytime with gusts to near 40. Overnight winds will decrease but ridgetops could still see 10 to 20 mph and gusts to 30 mph in places. A Red Flag Warning is in effect Friday 11 am PDT through Saturday 11 pm PDT, including overnight for winds/RH. Thunderstorms will decrease in coverage through the weekend. Temps still hot even with a little cooling from the front. OUTLOOK: Monday the heat wave starts again. By Wednesday and Thursday, high temps pushing 100 many areas and possibly 103 zone 467. Min RH's back down to single digits. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM Friday to 11 PM PDT Saturday for Central Lander and Eureka Counties-Central and Western Humboldt County-Eastern Elko County-Eastern Humboldt County and Northwestern Elko County-Southwestern and Central Elko County. && 98/95/95/98
In the hours before
Special weather statement, Aug 2, 3:45 PM PDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Elko NV 345 PM PDT THU AUG 2 2018 NVZ041-022315- Northeastern Nye County NV- 345 PM PDT THU AUG 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE COUNTY UNTIL 415 PM PDT... At 344 PM PDT, Doppler radar was tracking a strong thunderstorm 30 miles west of Duckwater, moving east at 20 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Nye County. LAT...LON 3883 11634 3893 11639 3908 11620 3876 11608 TIME...MOT...LOC 2244Z 250DEG 16KT 3890 11629 86
Special weather statement, Aug 2, 3:52 PM PDT, 59 minutes before
Special Weather Statement National Weather Service Elko NV 352 PM PDT THU AUG 2 2018 NVZ041-022330- Northeastern Nye County NV- 352 PM PDT THU AUG 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 430 PM PDT... At 351 PM PDT, Doppler radar was tracking a strong thunderstorm 40 miles west of Blue Eagle Ranch, moving east at 20 mph. Wind gusts 40 to 50 mph will be possible with this storm, along with cloud to ground lightning and pea-sized hail. This storm will remain over mainly rural areas of central Nye County. LAT...LON 3841 11639 3850 11643 3870 11616 3841 11602 TIME...MOT...LOC 2251Z 249DEG 15KT 3848 11631 86
Special weather statement, Aug 2, 4:09 PM PDT, 42 minutes before
Special Weather Statement National Weather Service Elko NV 409 PM PDT THU AUG 2 2018 NVZ035-041-022345- Northeastern Nye County NV-White Pine County NV- 409 PM PDT THU AUG 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NYE AND SOUTHWESTERN WHITE PINE COUNTIES UNTIL 445 PM PDT... At 409 PM PDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Duckwater, moving east at 15 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Nye and southwestern White Pine Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3908 11569 3916 11566 3922 11544 3894 11552 TIME...MOT...LOC 2309Z 284DEG 14KT 3911 11561 86
Special weather statement, Aug 2, 4:18 PM PDT, 33 minutes before
Special Weather Statement National Weather Service Elko NV 418 PM PDT THU AUG 2 2018 NVZ041-022345- Northeastern Nye County NV- 418 PM PDT THU AUG 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE COUNTY UNTIL 445 PM PDT... At 418 PM PDT, Doppler radar was tracking strong thunderstorms along a line extending from 13 miles west of Duckwater to 34 miles northwest of Blue Eagle Ranch. Movement was east at 20 mph. Wind gusts 40 to 50 mph will be possible with these storms. These storms will remain over mainly rural areas of north central Nye County. LAT...LON 3898 11579 3868 11603 3884 11626 3897 11607 TIME...MOT...LOC 2318Z 278DEG 17KT 3893 11597 3878 11611 86
Special weather statement, Aug 2, 4:35 PM PDT, 16 minutes before
Special Weather Statement National Weather Service Elko NV 435 PM PDT THU AUG 2 2018 NVZ035-039-030000- South Central Elko County NV-White Pine County NV- 435 PM PDT THU AUG 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WHITE PINE AND SOUTHEASTERN ELKO COUNTIES UNTIL 500 PM PDT... At 435 PM PDT, Doppler radar was tracking a strong thunderstorm over Lages Junction, moving east at 25 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Lages Junction. LAT...LON 3996 11472 4005 11473 4020 11445 3990 11440 TIME...MOT...LOC 2335Z 261DEG 23KT 4002 11463 86
Special weather statement, Aug 2, 4:48 PM PDT, 3 minutes before
Special Weather Statement National Weather Service Elko NV 448 PM PDT THU AUG 2 2018 NVZ035-041-030015- Northeastern Nye County NV-White Pine County NV- 448 PM PDT THU AUG 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NYE AND SOUTHWESTERN WHITE PINE COUNTIES UNTIL 515 PM PDT... At 447 PM PDT, Doppler radar was tracking a strong thunderstorm over Duckwater, moving east at 25 mph. Wind gusts 40 to 50 mph will be possible with this storm along with moderate to heavy rain. Locations impacted include... Duckwater. LAT...LON 3885 11580 3894 11582 3909 11555 3875 11548 TIME...MOT...LOC 2347Z 261DEG 22KT 3891 11571 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:03 PM PDT | Special Weather Statement | LKN | 42 min | |
| Aug 1, 5:23 PM PDT | Special Weather Statement | LKN | 37 min | |
| Aug 1, 5:34 PM PDT | Special Weather Statement | LKN | Lander | 41 min |
| Aug 1, 6:51 PM PDT | Special Weather Statement | LKN | Lander | 39 min |
| Aug 1, 6:58 PM PDT | Special Weather Statement | LKN | White Pine | 47 min |
| Aug 1, 7:11 PM PDT | Special Weather Statement | LKN | Nye | 49 min |
| Aug 2, 1:19 PM PDT | Red Flag Warning | LKN | Elko | 55 hr |
| Aug 2, 1:23 PM PDT | Special Weather Statement | LKN | White Pine | 37 min |
| Aug 2, 1:57 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 2, 2:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 2, 2:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 2, 2:48 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 2, 2:56 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 2, 3:02 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 2, 3:16 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 2, 3:21 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 39 min |
| Aug 2, 3:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 2, 3:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 2, 4:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 2, 4:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 2, 4:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| Aug 2, 4:48 PM PDT | Special Weather Statement | LKN | 27 min |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.